MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN SYSTEM - MODERATE
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Unspecified Infection (1930); Tooth Fracture (2428); Tooth Loss (4831)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - orthodontic treatment (including aligner treatment) may impair the health of the bone and gums which support the teeth and may aggravate the gums" and "a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost".The potential root cause was not provided, and the treating doctor is unsure if the reported symptoms are related to the use of the invisalign system aligners.Per align's clinical review of this event, there are no signs of pre-existing clinical conditions that could be related to the reported symptoms.The available records from the primary order show a healthy tooth #30, with no restoration, no cavities, and no bone loss.This event is being filed as an mdr as the treating doctor reported that the patient had symptom of tooth extraction (serious injury) and the invisalign system aligners were being used.
 
Event or Problem Description
The treating doctor reported that the patient had symptoms of tooth #30 split in half, infection and tooth extraction (tooth #30).The treating doctor reported that the patient required medical intervention, dentist, to alleviate the reported symptoms of fracture, infection, and the extraction of tooth #30.The treating doctor reported that the patient was prescribed antibiotics to alleviate the reported symptoms.The treating doctor reported that the patient is continuing to use the aligners (requested more aligners through warranty request) and is currently asymptomatic.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key19043085
Report Number2953749-2024-00805
Device Sequence Number7223467
Product Code NXC
UDI-Device Identifier00816063020196
UDI-Public(01)00816063020196(10)0169634048(13)231207(91)19804969XXN
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN SYSTEM - MODERATE
Device Catalogue Number9001
Device Lot Number169634048
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2024
Initial Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age64 YR
Patient SexMale